Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 8, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 7, 2017, 2:57 AM CST for Randolph County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2017, 2:57 AM CST (08:57 UTC)
- Expired
- Feb 7, 2017, 3:29 AM CST
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Randolph County, AR
The radar
The Memphis radar (KNQA), 168 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 6, 10:59 PM CST | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 453 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.3
The text
As transmitted.
930
WUUS54 KMEG 070857
SVRMEG
ARC121-070945-
/O.NEW.KMEG.SV.W.0008.170207T0857Z-170207T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
257 AM CST TUE FEB 7 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northern Randolph County in eastern Arkansas...
* Until 345 AM CST
* At 257 AM CST, a severe thunderstorm was located 10 miles east of
Mammoth Spring State Park, or 11 miles southeast of Thayer, moving
east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Maynard, Dalton, Hamil, Brakebill, Middlebrook, Warm Springs, Elm
Store and Pitman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9079 3645 9077 3644 9078 3635 9127
3637 9128 3637 9129 3639 9129 3639 9131
3642 9131 3642 9135 3647 9136 3648 9140
3650 9141
TIME...MOT...LOC 0857Z 249DEG 45KT 3645 9134
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
974
WWUS54 KMEG 070916
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
316 AM CST TUE FEB 7 2017
ARC121-070945-
/O.CON.KMEG.SV.W.0008.000000T0000Z-170207T0945Z/
Randolph AR-
316 AM CST TUE FEB 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CST
FOR NORTHEASTERN RANDOLPH COUNTY...
At 315 AM CST, a severe thunderstorm was located near Dalton, or 15
miles northwest of Pocahontas, moving east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Maynard, Dalton, Hamil, Brakebill, Middlebrook, Warm Springs and
Pitman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9079 3645 9077 3644 9078 3637 9117
3650 9118
TIME...MOT...LOC 0915Z 258DEG 41KT 3647 9108
HAIL...1.25IN
WIND...60MPH
$$828
WWUS54 KMEG 070929
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
329 AM CST TUE FEB 7 2017
ARC121-070939-
/O.CAN.KMEG.SV.W.0008.000000T0000Z-170207T0945Z/
Randolph AR-
329 AM CST TUE FEB 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANDOLPH COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 500 AM CST for
eastern Arkansas.
LAT...LON 3650 9079 3645 9077 3644 9078 3637 9117
3650 9118
TIME...MOT...LOC 0927Z 249DEG 45KT 3653 9088
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 11:41 PM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Feb 6, 11:41 PM CST, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1141 PM CST Mon Feb 6 2017 .UPDATE... Updated to add 06Z Aviation Discussion. && .PREV DISCUSSION... /issued 746 PM CST Mon Feb 6 2017/ UPDATE... A potent shortwave trough is approaching the region from the west this evening. This will help precondition the atmosphere for potential severe weather as mid-level lapse rates steepen significantly. There is a cap in place at this time, but deep boundary layer moisture and a strong SSW low-level jet will aid in the development of elevated convection during the overnight hours. With storms rooted above the boundary layer, the damaging wind potential will be relatively low through the early morning hours, with the primary hazard being large hail. Wind may become a bit more of a threat by mid/late morning as low-level lapse rates improve. Convective coverage will be minimal this evening, but should begin to increase around midnight. The greatest potential for strong to severe thunderstorms will be between 4 AM and noon. Most of the convection is expected to move east of the CWA after noon. The cold front will still be north of the area tomorrow afternoon but is expected to move south into the CWA during the evening hours. Additional showers and/or thunderstorms may develop along this boundary late Tuesday night into Wednesday. Minor changes were made to PoP, wind, and sky grids. The most notable change to the forecast was to add the potential for severe weather late tonight and Tuesday morning. Johnson PREV DISCUSSION... /issued 245 PM CST Mon Feb 6 2017/ DISCUSSION... Currently...A secondary warm front is pushing through the Mid- South and at 19z was located across the northern tier of counties. This will move well north of the area over the next few hours. Warm air is flowing into the region behind the front and temps have climbed into the lower 70s from Memphis southward. Dewpoints are around 60 south of the front as well. There are a few breaks south of the front which is helping that mercury rise. Not much in the way of shower activity which is not a surprise given the strengthening cap and lack of a trigger at the moment. Tonight and Tuesday...This evening should be relatively quiet then a broad low amplitude trough will push across the southern plains and by midnight be entering western Arkansas. Surface low pressure will develop over the plains and push into northern Missouri by midnight with a cold front trailing SW into Oklahoma. The LLJ will increase across the Mississippi Valley to 45-50 kts while mid level heights falls increase ahead of the trough. A belt of 45-50 kts of 0-6km bulk shear will also move into the region. The boundary layer will continue to moisten as the LLJ increases. Expect scattered to numerous showers and thunderstorms to break out over Eastern Arkansas spreading east through morning. Storms will be mostly elevated. Very steep mid level lapse rates of over 8 C/KM point to large hail being the main threat overnight. Through 12z Tuesday there is a slight risk of severe storms over NW TN...the Missouri Bootheel and East AR. The upper trough will move to near the MS River by 15z and then out of the area between 18z-21z Tuesday. As a result the risk for severe storms will shift east of the Mississippi River Tuesday morning. The mid level trough leaves the cold front behind. The round of mainly elevated storms in the morning with a mainly large hail threat will continue across West Tennessee and North Mississippi Tuesday morning. If some of these storms can become surface based as the airmass destabilizes ahead of the cold front and before the mid level trough and its associated lift move too far east then some damaging wind gusts are also possible with the morning activity. The 12z model guidance is suggesting little if any redevelopment along the cold front...despite SBCAPES values over 2000 J/KG...which will push into the Mid-South late in the afternoon and early evening. The surface low is well removed to the NE and the wind fields are weakening at this point with little convergence and lift along the front. Expect temps to jump into the mid 70s as the precip clears out and before the front moves in across the Delta Tuesday afternoon. Tuesday night and Wednesday night...The cold front stalls across the Mid-South...invof the I-40 corridor...as it becomes parallel to the upper flow. Should be a mostly quiet night aside from a small chance for showers and thunderstorms along the TN River...mainly early in the period. Weak upper level disturbances moving through the quick zonal flow aloft could trigger some showers and thunderstorms along the stalled cold front on Wednesday. This is depicted nicely by the NAM. By Wednesday afternoon and evening a more significant short wave will start to push the stalled front southeast. It will interact with the moist and somewhat unstable airmass across north Mississippi. Would not be surprised to see a few strong storms Wednesday afternoon into Wednesday evening across Northeast Mississippi. The front will move south of the region overnight and precip chances will come to an end as much cooler air filters into the region. Lows by Thursday morning will be in the 30s with a brisk north wind as winter briefly returns. Thursday and Thursday night...This will be our one day of winter this week as cool high pressure builds in and temps remain mainly in the 40s. Clear skies and diminishing winds will result in most places dropping below freezing by Friday morning. Friday...Warming trend begin as high pressure shifts east...southerly winds develop and sunshine prevails. Saturday through Monday...Mild and increasingly moist airmass on tap for the weekend. Saturday will feature weak overrunning with cloudy skies...mild temps and a few light showers. A cold front will push through Sunday afternoon into Sunday night with better chances of rain followed by cooler...though not cold...temps for Monday. SJM && .AVIATION... 06Z TAFs Showers and thunderstorms have developed in the past hour over Western Arkansas. This activity will begin to spread into the area overnight into Tuesday morning affecting JBR between 7-10Z, MEM 9-13Z, MKL 12-15Z and late morning at TUP. Kept LLWS in forecast at MEM,MKL,JBR as 2000 ft winds are expected to increase to 55-60 kts. VFR conditions expected to deteriorate to MVFR/IFR conditions overnight into Tuesday morning and improve to VFR conditions Tuesday afternoon/night. Gusty south/southwest winds will become light by Tuesday evening. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Feb 6, 11:00 PM CST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1100 PM CST MON FEB 6 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-071200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1100 PM CST MON FEB 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE DURING THE EARLY MORNING HOURS. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL BEING THE PRIMARY HAZARD. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM FOR MUCH OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND EAST OF THE MISSISSIPPI RIVER TUESDAY MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND EAST OF THE MISSISSIPPI RIVER TUESDAY MORNING. A FEW OF THE STORMS MAY BECOME SEVERE. LARGE HAIL WILL BE THE MAIN THREAT WITH DAMAGING WINDS BEING A SECONDARY THREAT. A FEW STRONG STORMS ARE POSSIBLE ACROSS NORTH MISSISSIPPI WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT INTO TUESDAY MORNING.
In the hours before
Local storm report, Feb 7, 1:44 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
144 AM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND GST HENNING 35.67N 89.57W
02/07/2017 M62 MPH LAUDERDALE TN LAW ENFORCEMENT
A 62 MPH WIND GUST WAS REPORTED AT THE PENITENTIARY. FLAG
POLE IS DOWN.
&&
AJCSpecial weather statement, Feb 7, 1:47 AM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
147 AM CST TUE FEB 7 2017
ARZ036-TNZ019-048>051-088-070830-
Crittenden AR-Tipton TN-Crockett TN-Lauderdale TN-Shelby TN-Dyer TN-
Haywood TN-
147 AM CST TUE FEB 7 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 AM CST
FOR...
Northern Crittenden County in eastern Arkansas...
Tipton County in western Tennessee...
Northwestern Crockett County in western Tennessee...
Lauderdale County in western Tennessee...
Shelby County in western Tennessee...
Southern Dyer County in western Tennessee...
Western Haywood County in western Tennessee...
At 146 AM CST...Strong thunderstorms producing pea size hail or
larger and winds at least 40 mph will affect the advisory area.
People in northern Crittenden...Tipton...northwestern Crockett...
Lauderdale...Shelby...southern Dyer and western Haywood Counties
should monitor this storm closely.
LAT...LON 3595 8942 3596 8914 3540 8938 3538 8963
3499 8966 3516 9045 3544 9019 3547 9007
3539 9005 3540 9004 3555 9003 3552 8991
3559 8996 3566 8985 3569 8995 3582 8970
3588 8977 3589 8965 3595 8970 3606 8960
TIME...MOT...LOC 0746Z 240DEG 49KT 3560 8970Special weather statement, Feb 7, 2:31 AM CST, 26 minutes before
Special Weather Statement
National Weather Service Memphis TN
231 AM CST TUE FEB 7 2017
TNZ019-020-048>052-088-089-070915-
Tipton TN-Fayette TN-Madison TN-Crockett TN-Lauderdale TN-Shelby TN-
Dyer TN-Gibson TN-Haywood TN-
231 AM CST TUE FEB 7 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 315 AM CST
FOR...
Tipton County in western Tennessee...
Northwestern Fayette County in western Tennessee...
Northwestern Madison County in western Tennessee...
Crockett County in western Tennessee...
Southeastern Lauderdale County in western Tennessee...
Northeastern Shelby County in western Tennessee...
Southeastern Dyer County in western Tennessee...
Gibson County in western Tennessee...
Haywood County in western Tennessee...
At 230 AM CST...strong thunderstorms producing pea to nickle size
hail and winds at least 40 mph were impacting the advisory area.
People in Tipton...northwestern Fayette...northwestern Madison...
Crockett...southeastern Lauderdale...northeastern Shelby...
southeastern Dyer...Gibson and Haywood Counties should monitor this
storm closely.
LAT...LON 3617 8888 3614 8887 3612 8884 3611 8879
3606 8869 3586 8870 3543 8911 3543 8918
3541 8919 3523 8984 3554 8984 3620 8900
3620 8896 3621 8896
TIME...MOT...LOC 0830Z 240DEG 49KT 3553 8963
JLHLocal storm report, Feb 7, 2:38 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
238 AM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM HAIL BRIGHTON 36.07N 90.35W
02/07/2017 E0.88 INCH GREENE AR TRAINED SPOTTER
NICKEL SIZED HAIL NEAR HIGHWAY 14 AND 206.
&&
AJCLocal storm report, Feb 7, 2:39 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
239 AM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM HAIL BRIGHTON 36.07N 90.35W
02/07/2017 E0.88 INCH GREENE AR TRAINED SPOTTER
NICKEL SIZED HAIL NEAR HIGHWAY 14 AND 206.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 1:47 AM CST | Special Weather Statement | MEG | Crittenden | 43 min |
| Feb 7, 3:37 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence | 23 min |
| Feb 7, 4:15 AM CST | Special Weather Statement | MEG | Craighead | 45 min |
| Feb 7, 5:24 AM CST | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 25 min |
| Feb 7, 6:49 AM CST | Severe Thunderstorm Warning | MEG | Crittenden | 41 min |
| Feb 7, 7:41 AM CST | Special Weather Statement | MEG | Crittenden | 49 min |
| Feb 7, 7:43 AM CST | Severe Thunderstorm Warning | MEG | Crittenden, Cross | 37 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.